Alert archive / Oregon / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Jun 12, 2006, 11:58 AM PDT for Klamath County, Oregon. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 11:58 AM PDT (18:58 UTC)
- Expired
- Jun 12, 2006, 12:30 PM PDT
- In force
- 32 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Klamath County, OR
The radar
The Medford radar (KMAX), 105 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KMFR 121858
SVRMFR
ORC035-121930-
/O.NEW.KMFR.SV.W.0004.060612T1858Z-060612T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1158 AM PDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL KLAMATH COUNTY IN SOUTH CENTRAL OREGON
THIS INCLUDES CRATER LAKE
* UNTIL 1230 PM PDT
* AT 1154 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF CRATER LAKE...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CRATER LAKE BY 1220 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
4297 12188 4295 12186 4264 12216 4269 12226
4288 12226
$$
STAVISH2 follow-up statements
000
WWUS56 KMFR 121921
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1218 PM PDT MON JUN 12 2006
ORC035-121930-
/O.CON.KMFR.SV.W.0004.000000T0000Z-060612T1930Z/
KLAMATH OR-
1218 PM PDT MON JUN 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM PDT
FOR WEST CENTRAL KLAMATH COUNTY...
AT 1215 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRATER LAKE...MOVING NORTHEAST AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
4297 12188 4295 12186 4264 12216 4269 12226
4288 12226
$$
STAVISH000
WWUS56 KMFR 121936
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT MON JUN 12 2006
ORC035-121945-
/O.EXP.KMFR.SV.W.0004.000000T0000Z-060612T1930Z/
KLAMATH OR-
1235 PM PDT MON JUN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KLAMATH COUNTY
HAS EXPIRED...
THE THUNDERSTORM HAS WEAKENED AND MOVED NORTH OF THE CRATER LAKE
AREA.
LAT...LON 4293 12220 4303 12215 4306 12211 4306 12207
4297 12188 4295 12186 4264 12216 4269 12226
4288 12226
$$
STAVISHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:55 AM PDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 8:55 AM PDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT MON JUN 12 2006 .DISCUSSION...SATELLITE IMAGERY AND DOPPLER WEATHER RADAR SHOW AN AREA OF SHOWERS MOVING NORTH FROM CALIFORNIA INTO SOUTHERN CURRY COUNTY AND ANOTHER AREA OF SHOWERS IN LAKE COUNTY. THE LONG WAVE TROUGH ALONG THE WEST COAST WILL BECOME STRETCHED AND ELONGATED TODAY. SHORT WAVES MOVING NORTH WILL TRIGGER CONVECTIVE ACTIVITY THROUGHOUT THE DAY...WITH THE THREAT OF THUNDERSTORMS MAINLY IN THE AFTERNOON WITH DAYTIME HEATING. WILL LEAVE THE CURRENT FORECAST AS IS BUT AN UPDATE WILL MOST LIKELY BE NEEDED LATER THIS MORNING OR EARLY AFTERNOON DEPENDING ON HOW THE WEATHER PATTERN EVOLVES TODAY. CONDITIONS ARE NOT SIGNIFICANTLY DIFFERENT THAN ON SUNDAY. IT IS FORECAST TO BE A FEW DEGREES COOLER TODAY...BUT WITH AMPLE MOISTURE ALOFT AND INSTABILITY EVIDENT BETWEEN 850-500 MB...DAYTIME HEATING AND ANY SHORTWAVES PROPAGATING THROUGH THE UPPER TROUGH WILL PROVIDE A GOOD CHANCE OF SHOWERS OR THUNDERSTORMS THIS AFTERNOON AND EVENING. THE CHANCE FOR SHOWERS WEST OF THE CASCADES WILL BE LOWER TUESDAY AS THE UPPER LOW MOVES NORTHEASTWARD WITH THE THUNDERSTORM RISK MOVING EAST OF THE CASCADES. THE GFS AND ECMWF INDICATE THE PATTERN WILL BE STABLE WEDNESDAY THRU MONDAY WITH NEAR NORMAL TEMPERATURES IN WESTERLY FLOW. PERSISTENT ONSHORE FLOW WILL BRING LOW CLOUDS TO THE COAST AND A SLIGHT CHANCE FOR SHOWERS ALONG THE COOS COUNTY COAST INTO DOUGLAS COUNTY. && .AVIATION...MVFR CEILINGS ALONG THE COAST THIS MORNING...IMPROVING IN THE AFTERNOON. VFR CONDITIONS EXPECTED INLAND EXCEPT LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED WITH SHOWERS AND AFTERNOON OR EVENING THUNDERSTORMS. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && FOURTEEN
Hazardous weather outlook, Jun 12, 9:00 AM PDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 900 AM PDT MON JUN 12 2006 ORZ025>031-130100- CENTRAL AND EASTERN LAKE COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES- 900 AM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A LOW PRESSURE SYSTEM OFF THE COAST IS PRODUCING A MOIST AND UNSTABLE SOUTHERLY FLOW OVER THE REGION. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE AREA. THERE IS A SLIGHT RISK THAT THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. STAVISH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:39 PM PDT | Flash Flood Warning | MFR | Jackson | 96 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.